Disorders of the Pleura: Fellow Case Report Poster - Disorders of the Pleura |

Chylothorax and PAH After Treatment With Dasatinib: A Case Report FREE TO VIEW

Abigail Chua, MD; Krystal Cleven, MD; David Appel, MD
Author and Funding Information

Albert Einstein College of Medicine/Montefiore Medical Center, Bronx, NY

Copyright 2016, American College of Chest Physicians. All Rights Reserved.

Chest. 2016;150(4_S):571A. doi:10.1016/j.chest.2016.08.660
Text Size: A A A
Published online

SESSION TITLE: Fellow Case Report Poster - Disorders of the Pleura

SESSION TYPE: Affiliate Case Report Poster

PRESENTED ON: Tuesday, October 25, 2016 at 01:30 PM - 02:30 PM

INTRODUCTION: Dasatinib, a tyrosine kinase inhibitor, is first line treatment for patients with Chronic Myelogenous Leukemia (CML). PAH and chylothorax are rare complications of Dasatinib and have not been reported to occur simultaneously. We report a patient with chylothorax and PAH after 4 years of Dasatinib use.

CASE PRESENTATION: A 44 year old female complained of exertional dyspnea of 1 month, right chest discomfort, and nonproductive cough. Her exercise tolerance, unlimited 2 months prior, had declined to 1 block. She was treated for CML with Dasatinib 100mg once daily from 2012 to 2016 when she presented with dyspnea. Her exam revealed dullness with egophony over the right lung from base to scapula. Chest radiograph showed a large right pleural effusion, new since her last radiograph 8 months before. Computerized tomography with angiography showed large pleural effusion, parenchymal ground glass opacities, foci of septal wall thickening, no pulmonary embolism, and no hilar/mediastinal lymphadenopathy. Thoracentesis and transthoracic echocardiogram (TTE) were performed. Dasatinib was stopped. To relieve dyspnea, thoracentesis was repeated 13 and 27 days later. Currently, she takes no medication. Pleural fluid characteristics and TTE findings are presented below.

DISCUSSION: Exudative pleural effusion as a complication of Dasatinib typically occurs within the first 6-12 months of bi-daily use.(1) Chylothorax and PAH are rare complications not previously described to occur simultaneously. (1-3) Temporal recovery after Dasatinib discontinuation is not known.

CONCLUSIONS: Our patient’s uniqueness derives from a) simultaneous development of chylothorax and PAH, b) after four years of c) only once daily Dasatinib use. After initial thoracentesis, her dyspnea producing pleural effusion reaccumulated rapidly over the next 4 weeks despite declines of pleural fluid triglycerides and TR Vmax.

Reference #1: Bergeron A., et al Lung Abnormalities after Dasatinib Treatment for Chronic Myeloid Leukemia: A Case Series. Am J Respir Crit Care Med 2007 Oct 15;176(8):814-8.

Reference #2: Huang YM, et al. Dasatinib-Related Chylothorax. Turk J Haematol. 2015 Mar 5;32(1):68-72.

Reference #3: Shah NP, et al. Clinical features of pulmonary arterial hypertension in patients receiving dasatinib. Am J Hematol. 2015 Nov;90(11):1060-4.

DISCLOSURE: The following authors have nothing to disclose: Abigail Chua, Krystal Cleven, David Appel

No Product/Research Disclosure Information




Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging & repositioning the boxes below.

Find Similar Articles
CHEST Journal Articles
PubMed Articles
Dasatinib-related chylothorax. Turk J Haematol 2015;32(1):68-72.
  • CHEST Journal
    Print ISSN: 0012-3692
    Online ISSN: 1931-3543